Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 22, 2021, 2:00 PM CDT for Mobile County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 2:00 PM CDT (19:00 UTC)
- Expired
- Jun 22, 2021, 2:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
772
WWUS84 KMOB 221900
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 22 2021
ALZ263-265-221930-
Mobile Coastal AL-Mobile Central AL-
200 PM CDT Tue Jun 22 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 230 PM CDT...
At 159 PM CDT, the strong thunderstorm was located over Bayou La
Batre, moving east at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8815 3033 8816 3033 8819 3036 8819
3036 8821 3038 8824 3034 8825 3037 8826
3039 8827 3039 8829 3037 8831 3053 8831
3055 8808 3051 8810 3038 8811 3034 8813
3035 8814 3032 8814
TIME...MOT...LOC 1859Z 274DEG 14KT 3044 8824
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 7:15 AM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 22, 7:15 AM CDT, 6 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
715 AM CDT Tue Jun 22 2021
.UPDATE... Much of the shower and storm activity has shifted east
this morning. Some light to moderate showers are ongoing over
south-central Alabama and portions of the western Florida
Panhandle., with a few heavier showers and storms offshore over
the Gulf. The radar shows most other inland areas rain-free at the
moment. Have lowered PoPs through this morning to account for
this decrease; however, Hi-Res model guidance indicates an
increase in scattered to numerous showers and storms once again
late this morning into early this afternoon (mainly along and
south of I-65 and along the coast). Updated PoPs to better follow
this trend. Any shower/storms will continue to be efficient rain
producers today, as PWATs range from 1.8 to just over 2 inches
inland and 2+ inches at the immediate coast. /26
&&
.AVIATION...
12Z issuance...VFR to MVFR conditions were present at issuance.
Lower CIGs (and VIS) were reported at sites with ongoing
showers/storms within the last hour, such as PNS. Conditions will
improve through this morning; however, there will be an increase
in shower/storm activity once again late this morning into early
this afternoon, particularly along and south of I-65 and along the
coast. Expect lowered CIGs and VIS in the heavier showers/storms.
Chances for showers and storms will then persist this evening and
overnight, but with lower coverage. MVFR conditions are expected
at times. Winds today will be from the west to southwest and range
from around 10-15 knots south of I-65. Meanwhile, as a surface
front sags south over the region, winds will be 10 knots or less
and from the west/northwest for areas north of I-65. Light winds,
shifting to be northeasterly (especially north of I-65 due to the
passage of the surface front) will then develop this evening and
overnight. /26
&&
.PREV DISCUSSION... /issued 415 AM CDT Tue Jun 22 2021/
NEAR TERM UPDATE /Now Through Wednesday/...Regional radar and
satellite imagery shows the a large area of showers with a few
embedded thunderstorms that affected our area earlier this morning
has largely spread eastward across the Florida Panhandle and
southeast Alabama. Some stronger storm cells are ongoing over the
open Gulf waters, but will gradually shift east as well.
Scattered showers and thunderstorms will continue through this
morning as periodic shortwaves translate over our region on the base
of a larger scale trough encompassing much of the east central
CONUS. A surface front is also forecast to sag southward into our
forecast area during the day today. The combination of the deep
moisture, increased ascent, and persistent instability will aid in
the continued development of numerous to widespread showers and
thunderstorms across much of our area through the afternoon. The
stronger storms will be efficient rainfall producers and could
quickly produce 1-2" in a short period of time. The general forecast
calls for an additional 2-4" of rain near the coast through this
afternoon, but there could be localized higher amounts. Soils will
remain quite saturated near the coast (especially after the rains
from TS Claudette and the showers and storms from overnight/early
this morning), so the Flash Flood Watch will continue for Stone MS,
George MS, Mobile AL, Baldwin AL, Escambia FL, Santa Rosa FL, and
Okaloosa, FL counties until 7 PM this evening.
The surface boundary will then linger over the Gulf coast, keeping
scattered showers and thunderstorms in the forecast for the local
area through Wednesday. Coverage is expected to decrease somewhat
tonight (along with PWATs), but showers and storms will ramp back up
through the day on Wednesday. However, not expecting as much
coverage like tonight and earlier this week since the upper ridge
looks to build into the Deep South from the west on Wednesday.
High today are expected to be in the lower to mid 80s, with lows
generally in the upper 60s to around 70 degrees inland. Near the
coast, lows will be in the lower to mid 70s. Expecting slightly
warmer temperatures Wednesday afternoon, in the mid to upper 80s.
Lastly, the HIGH RISK of rip currents remains in effect through
today, followed by a MODERATE RISK tonight. /21/26
SHORT TERM /Wednesday night Through Friday night/...An upper
ridge will be in place across northern Mexico into the south
central states, with a weakening upper trof over the eastern
states and another upper ridge over the western Atlantic. The
upper trof lifts off to the northeast through Thursday, though a
weakness remains over the extreme southeastern states between the
two upper ridges, supported in part by an upper trof in the
easterlies which extends from the southeast Gulf to along the
Florida peninsula. A weak frontal boundary across southern
Alabama/Mississippi Wednesday night essentially dissipates on
Thursday, although a broad and weak convergent zone is left over
the area between a sea breeze and more easterly winds impinging
into the northeastern portion of the area associated with an
Appalachian surface ridge. Ample deep layer moisture will be in
place over the southern portion of the area tapering to somewhat
lower deep layer moisture further to the north. Given the moisture
distribution, the (albeit weak) surface features in place along
with a series of modest shortwaves, have continued with likely
pops over much of the southern half of the area with chance pops
further northward. The upper level weakness/trof in the
easterlies drifts slowly westward during the remainder of the
period to be mostly oriented from the northeast Gulf into southern
Alabama/southwest Georgia while a large positively tilted trof
evolves over the Plains into the Great Lakes region. A surface
ridge over the Appalachians will have meanwhile built into the
region promoting a southeasterly flow over the area. Ample deep
layer moisture over the southern portion of the area spreads
inland during the day on Friday and with daytime heating and a
series of shortwaves moving across the area, expect a diurnal
convective cycle to continue for Friday with chance to good chance
pops. MLCAPE values on Thursday and Friday are expected to mainly
range from 2000-2500 J/kg while shear values will be low. Expect
that slow moving showers and storms could lead to some nuisance
flooding type of issues and some strong storms are possible as
well. Overnight lows range from around 70 well inland to the mid
70s at the immediate coast. Highs on Thursday and Friday will be
mostly in the mid to upper 80s with some spots potentially
reaching the lower 90s. A low risk of rip currents is anticipated
through the period. /29
EXTENDED TERM /Saturday Through Tuesday/...An upper trof in the
easterlies progresses from the northeast Gulf/southern
Alabama/southwest Georgia to the northwestern Gulf through Sunday
while the large positively tilted upper trof persists over the
Plains to near the Great Lakes region. An upper ridge meanwhile
builds from the western Atlantic into the extreme southeast
states, then remains in place through Tuesday while the upper trof
in the easterlies dissipates while continuing into Mexico and the
large upper trof over the Plains to near the Great Lakes advances
eastward slightly. A surface ridge in place across the
southeastern states gradually weakens but maintains a light
southerly flow over the forecast area. With the passage of the
upper trof in the easterlies, this allows for deep layer moisture
to increase a bit higher over the forecast area by Sunday
(precipitable water values around 2.0 inches) with similar values
persisting through Tuesday. Have continued with chance to good
chance pops for Saturday, then as the large upper trof sends a
series of shortwaves across the forecast area, mainly the
northwestern half or two thirds, and with daytime heating have
opted for likely pops Sunday through Tuesday along and west of
I-65 with chance to good chance pops over the remaining portion.
Daytime highs will be mostly in the mid to upper 80s and overnight
lows will be in the lower to mid 70s. /29
MARINE...A light to moderate southwest wind flow will continue
through much of the week as a weak front approaches from the north
and stalls. The front is expected to dissipate north of the marine
area, with a south to southeast flow then developing late in the
week. Scattered to numerous showers and thunderstorm will also
continue across the area through mid-week. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.
Flash Flood Watch through this evening for ALZ261>266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
Flash Flood Watch through this evening for FLZ201>206.
MS...Flash Flood Watch through this evening for MSZ078-079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Jun 22, 8:54 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
854 AM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD 4 WSW WIGGINS 30.84N 89.21W
06/19/2021 STONE MS BROADCAST MEDIA
BROADCAST MEDIA RECEIVED PHOTOS ON SOCIAL
MEDIA THAT SHOW FLASH FLOODING OVER OLD HWY
26 OFF OF RED CREEK. WATER IS COMING UP TO
HOMES (AS HIGH AS CAR HEADLIGHTS). TIME
ESTIMATED WITH HEAVIEST RAIN ON RADAR.
&&
JEHLocal storm report, Jun 22, 12:38 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1238 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM TSTM WND DMG 2 SSE OSAKA 31.04N 87.21W
06/19/2021 ESCAMBIA AL EMERGENCY MNGR
EMA DISPATCH REPORTS LARGE TREE DOWN AT WOLF
LOG RD & OIL WELL RD. TIME ESTIMATED BASED
ON RADAR.
&&
JEHSpecial weather statement, Jun 22, 1:48 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
148 PM CDT Tue Jun 22 2021
ALZ264-266-221915-
Baldwin Coastal AL-Baldwin Central AL-
148 PM CDT Tue Jun 22 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 215 PM CDT...
At 148 PM CDT, the strong thunderstorm was located 5 miles west of
Magnolia Springs, or 7 miles southeast of Point Clear, moving east at
30 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Foley, Magnolia Springs, Bon Secour and Summerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can move onshore and impact beaches before dissipating.
Furniture that isn't well anchored may become airborne and pose a
dangerous threat to beachgoers. Seek shelter if you see a waterspout
moving towards shore.
&&
LAT...LON 3028 8775 3030 8773 3029 8775 3036 8784
3039 8783 3039 8781 3041 8782 3039 8785
3038 8784 3038 8787 3041 8791 3046 8792
3051 8761 3035 8760 3034 8761 3034 8760
3031 8760 3030 8762 3030 8760 3028 8760
TIME...MOT...LOC 1848Z 268DEG 26KT 3037 8786Special weather statement, Jun 22, 2:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Jun 22 2021
ALZ263-265-221930-
Mobile Coastal AL-Mobile Central AL-
200 PM CDT Tue Jun 22 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 230 PM CDT...
At 159 PM CDT, the strong thunderstorm was located over Bayou La
Batre, moving east at 15 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8815 3033 8816 3033 8819 3036 8819
3036 8821 3038 8824 3034 8825 3037 8826
3039 8827 3039 8829 3037 8831 3053 8831
3055 8808 3051 8810 3038 8811 3034 8813
3035 8814 3032 8814
TIME...MOT...LOC 1859Z 274DEG 14KT 3044 8824The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:33 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Jun 21, 8:01 PM CDT | Flash Flood Warning | MOB | Mobile | 104 min |
| Jun 21, 8:18 PM CDT | Flash Flood Watch | MOB | Baldwin, Mobile | 17 hr |
| Jun 21, 10:09 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 5 hr |
| Jun 21, 10:32 PM CDT | Special Marine Warning | MOB | 47 min | |
| Jun 22, 2:34 AM CDT | Special Marine Warning | MOB | 56 min | |
| Jun 22, 3:20 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jun 22, 3:40 AM CDT | Special Marine Warning | MOB | 65 min | |
| Jun 22, 7:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Jun 22, 8:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jun 22, 9:48 AM CDT | River Flood Warning | MOB | Baldwin | 25 hr |
| Jun 22, 9:50 AM CDT | River Flood Warning | MOB | Baldwin | 49 hr |
| Jun 22, 9:57 AM CDT | Special Marine Warning | MOB | 33 min | |
| Jun 22, 10:16 AM CDT | Special Marine Warning | MOB | 29 min | |
| Jun 22, 1:42 PM CDT | Special Marine Warning | MOB | 18 min | |
| Jun 22, 1:48 PM CDT | Special Weather Statement | MOB | Baldwin | 27 min |
| Jun 22, 2:02 PM CDT | Special Marine Warning | MOB | 28 min | |
| Jun 22, 4:31 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 22, 5:13 PM CDT | Special Marine Warning | MOB | 52 min | |
| Jun 22, 5:21 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Jun 22, 5:37 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Jun 21, 10:11 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 49 min |
| Jun 21, 10:43 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 5 hr |
| Jun 21, 10:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 63 min |
| Jun 21, 11:15 PM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 4 hr |
| Jun 21, 11:58 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 5 hr |
| Jun 22, 9:52 AM CDT | River Flood Warning | MOB | Okaloosa | 12 hr |
| Jun 22, 2:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Jun 22, 3:34 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jun 22, 4:38 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 3 hr |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.